Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Dermatological Medicine
Volume 2017, Article ID 3418204, 4 pages
https://doi.org/10.1155/2017/3418204
Case Report

Pravastatin-Induced Eczematous Eruption Mimicking Psoriasis

1Department of Cardiothoracic Surgery, Stanford University School of Medicine, Stanford, CA, USA
2Columbia University College of Physicians and Surgeons, New York City, NY, USA
3Dermatology Service, James J. Peters VA Medical Center, Bronx, NY, USA
4Department of Dermatology, Columbia University College of Physicians and Surgeons, New York City, NY, USA

Correspondence should be addressed to Ali N. Dana; vog.av@anad.ila

Received 15 June 2017; Accepted 3 July 2017; Published 31 July 2017

Academic Editor: Jacek Cezary Szepietowski

Copyright © 2017 Michael P. Salna et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. N. J. Stone, J. G. Robinson, A. H. Lichtenstein, C. N. B. Merz, C. B. Blum, R. H. Eckel et al., “2013 ACC/AHA guideline on the treatment of blood cholesterol to reduce atherosclerotic cardiovascular risk in adults: a report of the American College of Cardiology/American Heart Association Task Force on Practice Guidelines,” Journal of the American College of Cardiology, vol. 129, no. 25, pp. 2889–2934, 2014. View at Publisher · View at Google Scholar
  2. B. Noël, “Lupus erythematosus and other autoimmune diseases related to statin therapy: A systematic review,” Journal of the European Academy of Dermatology and Venereology, vol. 21, no. 1, pp. 17–24, 2007. View at Publisher · View at Google Scholar · View at Scopus
  3. W. H. Frishman, B. D. Brosnan, M. Grossman, D. Dasgupta, and D. K. Sun, “Adverse dermatologic effects of cardiovascular drug therapy: Part III,” Cardiology in Review, vol. 10, no. 6, pp. 337–348, 2002. View at Publisher · View at Google Scholar · View at Scopus
  4. A. E. Adams, A. M. Bobrove, and A. C. Gilliam, “Statins and ‘chameleon-like’ cutaneous eruptions: Simvastatin-induced acral cutaneous vesiculobullous and pustular eruption in a 70-year-old man,” Journal of Cutaneous Medicine and Surgery, vol. 14, no. 5, pp. 207–211, 2010. View at Publisher · View at Google Scholar · View at Scopus
  5. B. Noël and R. G. Panizzon, “Lupus-like syndrome associated with statin therapy,” Dermatology, vol. 208, no. 3, pp. 276-277, 2004. View at Publisher · View at Google Scholar · View at Scopus
  6. F. Jowkar and M. R. Namazi, “Statins in dermatology,” International Journal of Dermatology, vol. 49, no. 11, pp. 1235–1243, 2010. View at Publisher · View at Google Scholar · View at Scopus
  7. L. Becquemont, M. Neuvonen, C. Verstuyft et al., “Amiodarone interacts with simvastatin but not with pravastatin disposition kinetics,” Clinical Pharmacology and Therapeutics, vol. 81, no. 5, pp. 679–684, 2007. View at Publisher · View at Google Scholar · View at Scopus
  8. C. B. Blum, “Comparison of properties of four inhibitors of 3-hydroxy-3-methylglutaryl-coenzyme a reductase,” The American Journal of Cardiology, vol. 73, no. 14, pp. D3–D11, 1994. View at Publisher · View at Google Scholar · View at Scopus
  9. J. D. Wessler, L. T. Grip, J. Mendell, and R. P. Giugliano, “The P-glycoprotein transport system and cardiovascular drugs,” Journal of the American College of Cardiology, vol. 61, no. 25, pp. 2495–2502, 2013. View at Publisher · View at Google Scholar
  10. D. Coyle, E. D. Wittwer, and J. Sprung, “P-glycoprotein and Organic Anion-transporting Polypeptide (OATP) Transporters,” in A Case Approach to Perioperative Drug-Drug Interactions, C. Marcucci et al., Ed., pp. 67–72, Springer, New York, NY, USA, 2015. View at Publisher · View at Google Scholar · View at Scopus
  11. J. Noé, R. Portmann, M.-E. Brun, and C. Funk, “Substrate-dependent drug-drug interactions between gemfibrozil, fluvastatin and other organic anion-transporting peptide (OATP) substrates on OATP1B1, OATP2B1, and OATP1B3,” Drug Metabolism & Disposition, vol. 35, no. 8, pp. 1308–1314, 2007. View at Publisher · View at Google Scholar · View at Scopus
  12. V. S. C. Pua, R. A. Scolyer, and R. S. C. Barnetson, “Pravastatin-induced lichenoid drug eruption,” Australasian Journal of Dermatology, vol. 47, no. 1, pp. 57–59, 2006. View at Publisher · View at Google Scholar · View at Scopus
  13. J. Oh, D. Shin, K. S. Lim et al., “Aspirin decreases systemic exposure to clopidogrel through modulation of P-glycoprotein but does not alter its antithrombotic activity,” Clinical Pharmacology and Therapeutics, vol. 95, no. 6, pp. 608–616, 2014. View at Publisher · View at Google Scholar · View at Scopus
  14. S.-F. Zhou, “Structure, function and regulation of P-glycoprotein and its clinical relevance in drug disposition,” Xenobiotica, vol. 38, no. 7-8, pp. 802–832, 2008. View at Publisher · View at Google Scholar · View at Scopus
  15. A. Walder and P. Baumann, “Mood stabilizer therapy and pravastatin: higher risk for adverse skin reactions?” Acta Medica (Hradec Kralove), vol. 52, no. 1, pp. 15–18, 2009. View at Google Scholar · View at Scopus
  16. Y. Akamine, N. Yasui-Furukori, I. Ieiri, and T. Uno, “Psychotropic drug-drug interactions involving P-glycoprotein,” CNS Drugs, vol. 26, no. 11, pp. 959–973, 2012. View at Publisher · View at Google Scholar · View at Scopus
  17. W. Siegmund, S. Altmannsberger, A. Paneitz et al., “Effect of levothyroxine administration on intestinal P-glycoprotein expression: Consequences for drug disposition,” Clinical Pharmacology and Therapeutics, vol. 72, no. 3, pp. 256–264, 2002. View at Publisher · View at Google Scholar · View at Scopus
  18. G. Alayli, K. Cengiz, F. Cantürk, D. Durmuş, Y. Akyol, and E. B. Menekşe, “Acute myopathy in a patient with concomitant use of pravastatin and colchicine,” Annals of Pharmacotherapy, vol. 39, no. 7-8, pp. 1358–1361, 2005. View at Publisher · View at Google Scholar · View at Scopus
  19. K. M. Barnes, B. Dickstein, G. B. Cutler Jr., T. Fojo, and S. E. Bates, “Steroid transport, accumulation, and antagonism of P-glycoprotein in multidrug-resistant cells,” Biochemistry, vol. 35, no. 15, pp. 4820–4827, 1996. View at Publisher · View at Google Scholar · View at Scopus